Recently, Maffenini and Zenga (2005) have introduced, for the ordinal variables, the bipolar mean that can be seen as a frequencies distribution. In this paper, the bipolar mean has been extended to the discrete variables. Moreover for these variables it has been introduced a new variability measure: the mean deviation about the bipolar mean. It has been shown that, for the discrete variables, the mean deviation about the bipolar mean is less or equal to the mean deviation about the arithmetic mean. A new interpretation of the mean deviations in terms of ¿unitary steps¿ has been given too. Finally, the mean deviation about the bipolar mean can be considered as a Gini¿s dissimilarity index

Maffenini, W., Zenga, M. (2006). Bipolar mean and mean deviation about the bipolar mean for discrete quantitative variables. STATISTICA & APPLICAZIONI, 4(1), 35-53.

Bipolar mean and mean deviation about the bipolar mean for discrete quantitative variables

MAFFENINI, WALTER;ZENGA, MARIANGELA
2006

Abstract

Recently, Maffenini and Zenga (2005) have introduced, for the ordinal variables, the bipolar mean that can be seen as a frequencies distribution. In this paper, the bipolar mean has been extended to the discrete variables. Moreover for these variables it has been introduced a new variability measure: the mean deviation about the bipolar mean. It has been shown that, for the discrete variables, the mean deviation about the bipolar mean is less or equal to the mean deviation about the arithmetic mean. A new interpretation of the mean deviations in terms of ¿unitary steps¿ has been given too. Finally, the mean deviation about the bipolar mean can be considered as a Gini¿s dissimilarity index
No
Articolo in rivista - Articolo scientifico
Scientifica
bipolar mean, discrete quantitative variable, mean deviation about the bipolar mean, mean deviation about the arithmetic mean dissimilarity index
English
35
53
19
Maffenini, W., Zenga, M. (2006). Bipolar mean and mean deviation about the bipolar mean for discrete quantitative variables. STATISTICA & APPLICAZIONI, 4(1), 35-53.
Maffenini, W; Zenga, M
File in questo prodotto:
Non ci sono file associati a questo prodotto.

I documenti in IRIS sono protetti da copyright e tutti i diritti sono riservati, salvo diversa indicazione.

Utilizza questo identificativo per citare o creare un link a questo documento: http://hdl.handle.net/10281/1511
Citazioni
  • Scopus 5
  • ???jsp.display-item.citation.isi??? ND
Social impact